Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 10, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 10, 2007, 9:50 PM MST for Pima County, Pinal County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 9:50 PM MST (04:50 UTC)
- Expired
- Jul 10, 2007, 10:15 PM MST
- In force
- 25 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Tucson radar (KEMX), 77 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 3308 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 110450 SVRTWC AZC019-021-110515- /O.NEW.KTWC.SV.W.0010.070711T0450Z-070711T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 950 PM MST TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 1015 PM MST * AT 941 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF ORACLE...OR ABOUT 8 MILES NORTHEAST OF ORO VALLEY... AND MOVING NORTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SADDLEBROOKE...ORACLE JUNCTION AND BIOSPHERE 2. LAT...LON 3247 11099 3246 11081 3264 11078 3265 11108 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 110506 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1005 PM MST TUE JUL 10 2007 AZC019-021-110515- /O.EXP.KTWC.SV.W.0010.000000T0000Z-070711T0515Z/ PIMA AZ-PINAL AZ- 1005 PM MST TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PINAL AND EXTREME NORTHEASTERN PIMA COUNTIES EXPIRES AT 1015 PM MST... THE THUNDERSTORM THAT PROMPTED THE WARNING CONTINUED TO DECREASE IN INTENSITY RAPIDLY. THUS...THE WARNING WILL BE ALLOWED TO EXPIRE AT 1015 PM MST. LAT...LON 3247 11099 3246 11081 3264 11078 3265 11108 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:23 PM MST, 27 minutes earlier.
Area forecast discussion, Jul 10, 9:23 PM MST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 923 PM MST TUE JUL 10 2007 .SYNOPSIS...THERE WILL BE AN INCREASE IN THUNDERSTORM ACTIVITY AS THE UPPER HIGH SHIFTS TOWARD THE FOUR CORNERS REGION AND DEEPER MOISTURE PUSHES BACK IN. A MORE SIGNIFICANT UPSWING IN THUNDERSTORM COVERAGE IS EXPECTED STARTING WEDNESDAY AND CONTINUING DURING THE LATTER PART OF THE WEEK WITH AN UNSTABLE ATMOSPHERE AND MOIST SOUTHEASTERLY FLOW. && .DISCUSSION...THE THUNDERSTORM ACTIVITY LATE THIS AFTERNOON AND EVENING HAS BEEN CONFINED MAINLY ACROSS NORTHERN COCHISE COUNTY NORTH TO THE WHITE MOUNTAINS. AT 900 PM MST...RADAR IMAGERY WAS SHOWING AN OUTFLOW BOUNDARY SPREADING WESTWARD FROM THE ACTIVITY THIS EVENING. THIS OUTFLOW WAS HELPING TRIGGER A FEW SHOWERS AND THUNDERSTORMS ACROSS EXTREME NORTHWEST COCHISE COUNTY...WHICH WILL LIKELY MOVE INTO EXTREME EASTERN PIMA COUNTY IN THE NEXT HOUR OR SO. THEREFORE...WILL KEEP POP VALUES GOING IN THE FORECAST FOR EASTERN PIMA. WILL LIKELY DROP POP VALUES FOR SOUTHERN AREAS LIKE SANTA CRUZ AND SOUTHERN COCHISE COUNTIES AS A DRY POCKET WAS ADVECTING IN FROM SONORA. PLEASE REFER TO PREVIOUS DISCUSSION SECTION BELOW FOR MORE INFORMATION. ALSO...SEE THE PUBLIC INFORMATION STATEMENT UNDER AWIPS HEADER PHXPNSTWC OR WMO NOUS45 FOR MONSOON START DATE IN SOUTHEAST ARIZONA. && .FIRE WEATHER...HIGH PRESSURE OVER THE SOUTHWEST WILL BUILD TOWARD THE FOUR CORNERS ALLOWING SOUTHEAST FLOW ALOFT TO PULL DEEPER MOISTURE INTO SOUTHEASTERN ARIZONA OVER THE NEXT FEW DAYS. INCREASED THUNDERSTORM ACTIVITY WILL RESULT WITH GUSTY AND ERRATIC WINDS POSSIBLE WITH THESE STORMS. OVERNIGHT HUMIDITY RECOVERIES WILL REMAIN GOOD THROUGH THE WEEK ALONG WITH BRIEF HEAVY RAIN. WITH DEEP MOISTURE OVER THE AREA AND PLENTY OF DAYTIME HEATING...NOCTURNAL THUNDERSTORMS ARE POSSIBLE. && .AVIATION...THUNDERSTORM ACTIVITY WILL INCREASE THROUGH THE WEEK AS DEEPER MOISTURE MOVES INTO THE AREA FROM THE SOUTHEAST. WIND GUSTS TO 45 KNOTS ARE POSSIBLE WITH THE STRONGER STORMS ALONG WITH BRIEF HEAVY RAIN. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .PREV DISCUSSION..BY WEDNESDAY THE NAM SHOWS A WEAKER HIGH OVER NORTHERN NEW MEXICO WITH AN INVERTED TROUGH OVER NORTHERN MEXICO SOUTH OF THE HIGH. NAM DEPICTS A LONG FETCH OF EAST TO SOUTHEAST MID LEVEL FLOW ACROSS SOUTHEAST ARIZONA AND NORTHERN CHIHUAHUA. THIS SETUP WILL ALLOW ADDITIONAL MOISTURE TO BE TRANSPORTED INTO ARIZONA ON 20-30 KNOT MID LEVEL WINDS. ACTIVITY MAY ALSO BE ENHANCED OVER COCHISE COUNTY ON WEDNESDAY AFTERNOON AND EVENING SINCE THE NAM SHOWS A DEFORMATION ZONE NEAR THIS AREA AS WELL. THURSDAY MAY BE EVEN WETTER SINCE THE INVERTED TROUGH WILL BE CLOSER AND THE DEFORMATION ZONE RIGHT OVER THE MIDDLE OF MY CWA. CURRENT POP FORECAST REFLECTS THIS NOTION WITH INCREASING POPS FOR THE NEXT COUPLE OF DAYS...BUT SUBSEQUENT SHIFTS MAY HAVE TO INCREASE POPS...ESPECIALLY ON THURSDAY IF THE NAM SOLUTION HANGS ON TO THE NOTION OF THE LOW BEING THAT CLOSE TO SOUTHERN ARIZONA. THE GFS SOLUTION SHOWS A LOW/INVERTED TROUGH...BUT MUCH FARTHER SOUTH THAN THE NAM. TIME WILL TELL. BEYOND FRIDAY I LEFT POP GRIDS AS I INHERITED THEM...WHICH IS GENERALLY CLIMO FOR MID JULY. HIGH TEMPERATURES WILL HOVER AROUND THE 100 DEGREE MARK THROUGH SEVEN DAYS FOR THE TUCSON AREA. LOWS GENERALLY UPPER 70S. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:39 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jul 11, 1:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 45 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.